Kentucky, 2005

Flood in Kentucky, August 31, 2005

August 31, 2005 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 30, 8:30 PM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Aug 30, 8:30 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION..UPDATE..
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM EDT TUE AUG 30 2005

.NEAR TERM (OVERNIGHT-EARLY WED)...
CENTER OF TD KATRINA APPROACHING CVG ATTM WITH WRAP-ARND SHOWERS ON
BACK EDGE OVERSPREADING OUR WRN FA. SCT SHWRS ALSO ON THE S SIDE OF
KATRINA OVER THE BLUEGRASS AREA. WINDS WILL SHIFT TO A WESTERLY
COMPONENT OVER ALL OF THE FA WITH THE HIEST GUSTS (ARND 30) OVER
ECNTRL PARTS AS KATRINA PULLS AWAY TO THE NE RESULTING IN A PRES
GRAD INCRS. NAM12 CLOSEST TO KATRINA LOCATION AT 00Z...BASED ON THIS
...THINKING ANOTHER .10 TO .50 INCH OF RAIN TO FALL OVER OUR NRN
HALF OF FA OVERNGT BASED ON RADAR AND MEAN RH PROGS. SOME SCT LIGHT
SHOWERS WILL STILL BE ARND OVER THAT PART OF OUR FA FROM LOU TO LEX
TO CVG TOWARD SUNRISE...SO LEFT 30 POPS EARLY MRNG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

&&

DK
Hazardous weather outlook, Aug 30, 8:00 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT TUE AUG 30 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
900 PM EDT TUE AUG 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

THE REMNANTS OF FORMER HURRICANE KATRINA WILL MOVE INTO OHIO
OVERNIGHT.

NUMEROUS LIGHT TO MODERATE SHOWERS WILL CONTINUE ACROSS MUCH OF THE
OUTLOOK AREA OVERNIGHT...DIMINISHING TOWARD MORNING. ADDITIONAL
RAINFALL AMOUNTS OF ONE TENTH TO ONE HALF INCH ARE EXPECTED
PRIMARILY OVER SOUTHERN INDIANA...NORTH CENTRAL KENTUCKY AND EAST
CENTRAL KENTUCKY. LIGHTER AMOUNTS WILL FALL ACROSS SOUTH CENTRAL
KENTUCKY.

MINOR RIVER FLOODING IS EXPECTED ACROSS PARTS OF SOUTH CENTRAL
KENTUCKY BY SUNRISE WEDNESDAY. A FLOOD WARNING HAS BEEN ISSUED FOR
PARTS OF THE GREEN RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH LABOR DAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN RAINFALL AMOUNTS AND ANY OBSERVED
FLOODING OVERNIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

KIRKPATRICK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Butler

When
August 31, 1:45 AM EST to 11:59 PM EST
Where
Butler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.217, -86.217

The remnants of Hurricane Katrina dumped three to five inches of rain over parts of the Green River Basin over a 24 hour period. This caused rises on the Green River at Woodbury. Flood stage at Woodbury is 33 feet. The river crested around 36.8 feet early in the morning on September 1. Minor flooding occurs at this level. Lowlands around the town of Woodbury begin to flood. Several county roads flood at the 37 foot level.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469225.